Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking Ratio-Cefuroxime for iron deficiency and pneumonia. Dark stool due to medication?

Hi I am experiencing iron deficiency and Pnomonia. My Dr gave me Ratio- Cefuroxime 500 for Pnomonia and a stool test to investigate reason of iron deficiency. Today when I was collecting stool sample I realize that my stool is very dark. I wonder if this can be caused by the drug. I don t want to think it is related to any internal bleeding .
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi Nazanin,
Thanks for writing in to Healthcare Magic!
The color of stool may be dark due to constipation and hard stools or altered blood in it.
Some drugs like iron supplements also give stools black color bu Cefuroxime does not cause black colored stools by itself. You should wait for stool occult blood test results.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Sun, 2 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor